Wednesday, September 24, 2008

Random (and maybe inappropriate) question!

I realize that this is kinda personal... but I gotta ask (being the least modest person you might ever meet)! So let me apologize to any that this might offend... So recently (3-4 weeks ago)I came off of my birth control (Yasmin) for several reasons and now I am freaking out because SERIOUSLY, I have read about some HORRIBLE side effects. And of course WEIGHT GAIN is one of them. I am trying to convince myself that it's the calzone/quesadilla/pizza/pizza(2) I ate this weekend that is making me gain but now I can't help but think maybe it's coming off the good 'ol BC that is making my pants a little tighter :)
Have you girls ever experienced any side effects after coming off of BC?

12 comments:

LovesPINKandPEARLS said...

you shouldnt have any coming off, just being on, weight gain happens during the bc, you may be retaining water or something...

NewlywedCentral said...

Hmm... I think lovespinkandpearls is correct -- not when you're coming off BC -- Although, I do know that BC is supposed to regulate hormones, etc... so if you've been experiencing high amounts of stress or hormonal ups and downs, stress can cause weight gain, specially round the tummy! (p.s. -- I feel your pain!)

Blue-Eyed Bride said...

i am on yasmin, too, (well, i was but i went off of it because i had a low libido-- how's that for Too Much Information?)

i have gone off of it before and every time i gain weight. just like 5 pounds, but i gain weight. yasmin has a diuretic in it that makes you pee a lot and not retain water.

i went to the doctor yesterday and i have a new prescription of Yaz instead of Yasmin. I'll let you know how it turns out.

Monogramchick said...

Hmm, I have not had a problem when going totally off BC, but when switching. I did the Depo shot for a while and it was horrible for weight gain!

Just saw on your profile you live in LaGrange, I live (or will live there again in June) in Villa Rica.

Small world!

Muffy said...

Oh, golly! I lost some weight when I started taking them, I hope I don't gain any when I go off! SCARY!

~Mrs. Guru~ said...

I used to have yasmin and I never had a problems with weight. I do have yaz now and I have a love/hate relationship with it.

Mrs. Forever said...

I put on weight when I switched BC types. No good.

Kitty Cat said...

I suppose your hormones need time to settle and adjust, but as far as I know, one tends to gain weight being on the BC, not going off it. But I guess your doctor is the best person to ask.

Being Brazen said...

Im on Yasmin right now and was contemplating going off it for a while.

I had no idea you could gain weight from going OFF the pill?

As kitty said - im sure your hormones probably just need time to adjust (oh and see your doc if you keep gaining weight for no reason). Just try some regular exercise and stay away from fatty food and see how your weight goes.

:)

Lauren said...

I have never heard of anyone gaining weight when they went off the pill?? I hope things calm down soon!

because I said so said...

I was on Yasmin for years and I actually lost a couple pounds when I came off. I think it's when you are ON that you gain weight.....must be the calzone after all....me too....although I'm sure the cupcakes aren't helping the situation!

UGAprepster said...

I have TERRIBLE migraines, which were induced about 4-5 times a week when I was on Yaz. The only side effects I had when I came off of it were weight LOSS and no more migraines. I'm currently on the NuvaRing (I'm sure you've seen commercials, it's actually that once monthly ring) and now, no more problems!